Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 31, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 26, 2022, 1:51 AM MDT for 5 counties in Montana. It took effect at Oct 27, 2022, 3:00 AM MDT. It was in force for 21 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 2022, 1:51 AM MDT (07:51 UTC)
- In effect from
- Oct 27, 2022, 3:00 AM MDT
- Expired
- Oct 28, 2022, 12:00 AM MDT
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 100 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 3:43 AM MDT | NON-TSTM WND GST 55 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Oct 27, 7:45 AM MDT | NON-TSTM WND GST 61 | 14 W Bynum, MT | MESONET STATION DELMT DELLWO (MCSCN). |
| Oct 27, 8:41 AM MDT | NON-TSTM WND GST 56 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Oct 27, 8:45 AM MDT | NON-TSTM WND GST 55 | 5 Se Browning, MT | MESONET STATION SHBM BROWNING. |
| Oct 27, 8:53 AM MDT | NON-TSTM WND GST 56 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Oct 27, 8:59 AM MDT | NON-TSTM WND GST 60 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Oct 27, 9:21 AM MDT | NON-TSTM WND GST 85 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. 85 MPH PEAK WIND GUST IN THE PAST HOUR. |
| Oct 27, 9:23 AM MDT | NON-TSTM WND GST 62 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Oct 27, 9:29 AM MDT | NON-TSTM WND GST 68 | 11 Wnw Augusta, MT | MESONET STATION TR276 L-C PORTABLE NO. 1. |
| Oct 27, 10:43 AM MDT | NON-TSTM WND GST 66 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Oct 27, 12:36 PM MDT | NON-TSTM WND GST 58 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Oct 27, 1:15 PM MDT | NON-TSTM WND GST 55 | 2 Nnw Shelby, MT | MESONET STATION GW0664 SHELBY AIRPORT. |
| Oct 27, 1:15 PM MDT | NON-TSTM WND GST 57 | 12 Wnw Cut Bank, MT | MESONET STATION BFAM 12.1 W CUT BANK (AGRIMET). |
| Oct 27, 1:45 PM MDT | NON-TSTM WND GST 63 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Oct 27, 2:30 PM MDT | NON-TSTM WND GST 56 | 5 N Ledger, MT | MESONET STATION MTM73 LEDGER N MDA. |
| Oct 27, 2:38 PM MDT | NON-TSTM WND GST 63 | 6 Nnw Sunburst, MT | MESONET STATION MTSWT SWEETGRASS (MT DOT). |
| Oct 27, 2:45 PM MDT | NON-TSTM WND GST 58 | 6 Nw Ledger, MT | MESONET STATION MTM05 ARC-WTRI CONRAD. |
| Oct 27, 2:45 PM MDT | NON-TSTM WND GST 61 | 2 Nnw Shelby, MT | MESONET STATION GW0664 SHELBY AIRPORT. |
| Oct 27, 3:00 PM MDT | NON-TSTM WND GST 59 | 14 Wsw Saint Mary, MT | MESONET STATION LGPVC LOGAN PASS (GNP). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 7.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WWUS75 KTFX 260751 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 151 AM MDT Wed Oct 26 2022 MTZ301-302-307-308-270000- /O.UPG.KTFX.HW.A.0030.221027T0900Z-221028T1500Z/ /O.NEW.KTFX.HW.W.0031.221027T0900Z-221028T1500Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Saint Mary, Browning, Bynum, Choteau, Babb, East Glacier Park, Marias Pass, Logan Pass, Pendroy, Kiowa, Rogers Pass, Dupuyer, and Heart Butte 151 AM MDT Wed Oct 26 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO 9 AM MDT FRIDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph are expected. Isolated wind gusts approaching 85 mph in wind prone areas along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...From 3 AM Thursday to 9 AM MDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-270000- /O.UPG.KTFX.HW.A.0030.221027T1800Z-221028T0600Z/ /O.NEW.KTFX.HW.W.0031.221027T1800Z-221028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Santa Rita, Cut Bank, and Ethridge 151 AM MDT Wed Oct 26 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... * WHAT...Southwest winds 30 to 35 mph, with gusts up to 60 mph are expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From Noon Thursday to Midnight MDT Thursday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ313-270000- /O.EXA.KTFX.HW.A.0030.221027T1800Z-221028T0600Z/ Judith Basin County and Judith Gap- Including the following locations: Stanford, Hobson, Moccasin, Raynesford, Benchland, Geyser, and Windham 151 AM MDT Wed Oct 26 2022 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Judith Basin County and Judith Gap. * WHEN...From Thursday afternoon through Thursday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ312-270000- /O.CON.KTFX.HW.A.0030.221027T1800Z-221028T0600Z/ Cascade County below 5000ft- Including the following locations: Great Falls 151 AM MDT Wed Oct 26 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Cascade County below 5000ft. * WHEN...From Thursday afternoon through Thursday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Pierce
6 follow-up statements
865 WWUS75 KTFX 262003 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 203 PM MDT Wed Oct 26 2022 MTZ312-313-262115- /O.CAN.KTFX.HW.A.0030.221027T1800Z-221028T0600Z/ Cascade County below 5000ft-Judith Basin County and Judith Gap- Including the following locations: Stanford, Great Falls, Benchland, Windham, Hobson, Geyser, Moccasin, and Raynesford 203 PM MDT Wed Oct 26 2022 ...HIGH WIND WATCH IS CANCELLED... Gusty southwest winds at 30 to 35 mph with gusts up to 50 mph are expected on Thursday across Cascade and Judith Basin counties. High wind gusts of 60 mph or more are not anticipated. $$ MTZ303-271200- /O.EXT.KTFX.HW.W.0031.221027T1200Z-221028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Santa Rita, Cut Bank, and Ethridge 203 PM MDT Wed Oct 26 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... * WHAT...Southwest winds 30 to 35 mph, with gusts up to 60 mph are expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 6 AM Thursday to Midnight MDT Thursday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ301-302-307-308-271200- /O.CON.KTFX.HW.W.0031.221027T0900Z-221028T1500Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: East Glacier Park, Rogers Pass, Marias Pass, Heart Butte, Choteau, Babb, Pendroy, Kiowa, Saint Mary, Browning, Dupuyer, Bynum, and Logan Pass 203 PM MDT Wed Oct 26 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 9 AM MDT FRIDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph are expected. Isolated wind gusts approaching 85 mph in wind prone areas along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...From 3 AM Thursday to 9 AM MDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
285 WWUS75 KTFX 270152 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 752 PM MDT Wed Oct 26 2022 MTZ301-302-307-308-271300- /O.CON.KTFX.HW.W.0031.221027T0900Z-221028T1500Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Saint Mary, Browning, Heart Butte, Marias Pass, Babb, Choteau, East Glacier Park, Pendroy, Rogers Pass, Bynum, Logan Pass, Dupuyer, and Kiowa 752 PM MDT Wed Oct 26 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 9 AM MDT FRIDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph are expected. Isolated wind gusts approaching 85 mph in wind prone areas along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...From 3 AM Thursday to 9 AM MDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-271300- /O.CON.KTFX.HW.W.0031.221027T1200Z-221028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Cut Bank, and Santa Rita 752 PM MDT Wed Oct 26 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... * WHAT...Southwest winds 30 to 35 mph, with gusts up to 60 mph are expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 6 AM Thursday to Midnight MDT Thursday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SC
091 WWUS75 KTFX 270749 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 149 AM MDT Thu Oct 27 2022 MTZ301-302-307-308-272300- /O.CON.KTFX.HW.W.0031.221027T0900Z-221028T1500Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Marias Pass, Logan Pass, Kiowa, Browning, Bynum, Rogers Pass, Choteau, Pendroy, East Glacier Park, Saint Mary, Dupuyer, Heart Butte, and Babb 149 AM MDT Thu Oct 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph, are occurring. Isolated wind gusts approaching 85 mph in wind prone areas along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until 9 AM MDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-272300- /O.CON.KTFX.HW.W.0031.221027T1200Z-221028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Cut Bank, and Santa Rita 149 AM MDT Thu Oct 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph, are expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera. * WHEN...From 6 AM this morning to Midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
429 WWUS75 KTFX 271223 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 623 AM MDT Thu Oct 27 2022 MTZ301-302-307-308-280000- /O.CON.KTFX.HW.W.0031.000000T0000Z-221028T1500Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Marias Pass, Bynum, Babb, Heart Butte, Kiowa, Dupuyer, East Glacier Park, Browning, Choteau, Saint Mary, Logan Pass, Rogers Pass, and Pendroy 623 AM MDT Thu Oct 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph, are occurring. Isolated wind gusts approaching 85 mph in wind prone areas along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until 9 AM MDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-280000- /O.CON.KTFX.HW.W.0031.000000T0000Z-221028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Ethridge, and Santa Rita 623 AM MDT Thu Oct 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph, are expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until Midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
401 WWUS75 KTFX 271907 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 107 PM MDT Thu Oct 27 2022 MTZ301-302-307-308-280600- /O.CON.KTFX.HW.W.0031.000000T0000Z-221028T1500Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Marias Pass, Bynum, Babb, Heart Butte, Kiowa, Dupuyer, East Glacier Park, Browning, Choteau, Saint Mary, Logan Pass, Rogers Pass, and Pendroy 107 PM MDT Thu Oct 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 75 mph, are occurring. Isolated wind gusts approaching 85 mph in wind prone areas along the immediate eastern slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until 9 AM MDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-280600- /O.CON.KTFX.HW.W.0031.000000T0000Z-221028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Ethridge, and Santa Rita 107 PM MDT Thu Oct 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph, are expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until Midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles or those pulling trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
663 WWUS75 KTFX 280554 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1154 PM MDT Thu Oct 27 2022 MTZ301-302-307-308-280700- /O.CAN.KTFX.HW.W.0031.000000T0000Z-221028T1500Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Browning, East Glacier Park, Logan Pass, Kiowa, Marias Pass, Pendroy, Rogers Pass, Saint Mary, Heart Butte, Choteau, Babb, Bynum, and Dupuyer 1154 PM MDT Thu Oct 27 2022 ...HIGH WIND WARNING IS CANCELLED... Wind gusts are no longer expected to approach or exceed 75 mph, so the High Wind Warning will be cancelled. However, continue to use caution as wind gusts above 40 mph remain possible tonight and on Friday. $$ MTZ303-280700- /O.EXP.KTFX.HW.W.0031.000000T0000Z-221028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Santa Rita, Cut Bank, and Ethridge 1154 PM MDT Thu Oct 27 2022 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Winds have diminished in the warned area, allowing for the High Wind Warning to expire at midnight. However, continue to use caution as wind gusts above 40 mph remain possible tonight and on Friday. $$ RG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 25, 11:02 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 25, 11:02 PM MDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1102 PM MDT Tue Oct 25 2022 ...Aviation Section Updated... .SYNOPSIS... A west to northwest flow aloft continues across the Northern Rockies with variable clouds and few light snow showers mainly over the mountains ending overnight. A weather disturbance moving southeast across Idaho Wednesday will bring a period of snow showers to Southwest Montana while much of north-central Montana remains dry. Very windy conditions are likely across especially north-central Montana late Wednesday night through Thursday night with strong winds likely along the Rocky Mountain Front and areas north of the Little Belts. && .UPDATE... Right on cue, precipitation has diminished, with winds decreasing, as well. Inherited forecast is working well; therefore, no update is made, at this time. - Fogleman && .DISCUSSION... A longwave upper level trough remains in place across the Western US and Canada with satellite imagery showing a WNW flow with embedded moisture across the Northern Rockies and MT with a shortwave nearing the BC/WA coast this afternoon. Another strong North Pacific upper level jet is also noted upstream moving into the Gulf of AK. Weak instability has continued to produce some isolated snow showers this afternoon, mainly over the mountains, and this should decrease fairly quickly this evening as weak upper ridging and some mid level drying translate across the area ahead of the wave moving inland tonight. This system splits with the bulk of the energy moving SE across Idaho Wednesday, bringing a period of snow or snow showers mainly to western and SW MT. Short range models/ensembles are in good agreement with a 3-4 hr period of showers moving through areas mainly south of Helena and west of I-15 late Wed morning and Wed afternoon for areas of SW MT east of I-15. Satellite imagery indicates a fairly potent mid level cold pool with this system and at least weak instability is likely across SW MT tomorrow afternoon. This could lead to some brief but intense snow showers, especially across southern portions of Madison and Gallatin counties where mid- late afternoon timing as most favorable for convection and some isolated lightning cannot be ruled out as well. Snow showers across SW MT end from W to E Wed afternoon/evening as the system exits across WY Wed night. Latest model guidance continues to limit 60% or better probabilities for snowfall amounts in excess of one inch Wed/Wed evening to the mountain areas in SW MT with amounts in excess of two inches limited to the higher elevations of the Beaverhead, Madison and Centennial ranges. The previously mentioned upper level system/jet currently moving into he Gulf of AK will move into western Canada Wednesday night with a belt fast westerly flow aloft sagging south into the Northern Rockies and MT late Wednesday night through Thursday night. 50-60kt 700MB flow develops late Wednesday night across the Glacier Park/Rocky Mtn Front areas and expands across western portions of N-central MT by Thursday afternoon. A strong surface pressure gradient across the Rockies and favorable temp/wind profiles above ridgetops support strong wind gusts (in excess of 60kts) along the Rocky Mtn front and across much of Glacier county late Wed night through Thursday with latest ensemble guidance maintaining likely (60-70%) probabilities for wind gusts in excess of 48kts across Cascade county Thurs/Thurs night. A high wind watch continues for these areas with some potential for expansion to Judith Basin county and areas near the Bears Paw, though probabilistic guidance does not support higher winds in those areas at this time. Upper level jet moves off to the east late Friday with winds aloft relaxing and a period of less windy and dry conditions following through early Sunday. Temperatures look to warm back to near and slightly above climatological averages Friday through early next week with most locations seeing afternoon temperatures in the 50s to near 60 by Sunday. Longer range multi-model ensembles are in general agreement to bring a larger scale trough back into western Canada late this weekend with deeper troughing developing next week across the western US. This will initially bring an increase in winds as flow aloft re-intensifies late this weekend into early next week with probabilistic guidance indicating a high chance (>50%) for gusts in excess of 48kts late Sunday and Monday (Halloween) across western and SW portions of north-central MT. While the amplifying trough next week is largely supported by long range models, details in strength/timing are still less certain, however a turn back to below average temperatures with increasing potential for precipitation/snow appears likely by the middle of next week. Hoenisch && .AVIATION... 1102 PM MDT Tue Oct 25 2022 (26/06Z TAF period) Continued mountain obscuration is expected through the entire 2606/2706 TAF period as Pacific moisture streams eastward within an overall zonal flow pattern. A weak disturbance moving within this pattern will bring another round of mountain snow and valley/plain rain/snow to areas southwest of a KCTB, to KGTF, to KLVM line from approximately 12z Wednesday to 03z Thursday. While a rogue snow/rain shower can't be ruled out at the KHLN, KBZN, and KEKS terminals over this timeframe, confidence remains too low to mention any prevailing groups. VFR conditions are predominately expected across the Northern Rockies over the next 24 hours, with the exception of beneath areas of precipitation where MVFR conditions will occur. - Moldan KWYS TAF will not be issued again until airport operations resume next spring. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 25 48 29 51 / 0 10 0 0 CTB 21 46 29 47 / 0 0 10 10 HLN 27 47 29 50 / 0 30 10 0 BZN 24 44 19 46 / 0 40 10 0 WYS 16 35 9 33 / 10 80 40 0 DLN 22 38 16 42 / 0 60 0 0 HVR 25 49 29 53 / 0 0 0 0 LWT 23 47 24 48 / 0 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch in effect for the Rocky Mountain Front and adjacent foothills and plains from late Wednesday night through Friday morning. High Wind Watch in effect for Cascade County below 5000ft and Eastern Glacier, Western Toole, and Central Pondera from Thursday afternoon through Thursday evening. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.